Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 24, 2012, 5:47 PM EDT for 9 counties in North Carolina. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 24, 2012, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Onslow County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 69 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:50 PM EDT | TSTM WND GST 60 | 10 W New Bern, NC | ESTIMATED 50 TO 60 MPH WINDS ON HWY 70. |
| Jul 24, 5:57 PM EDT | TSTM WND DMG | 4 E Ernul, NC | TREE DOWN ON THE INTERSECTION OF AURORA RD AND GUINEA MILL RD. |
| Jul 24, 6:01 PM EDT | TSTM WND DMG | Bridgeton, NC | TREE DOWN ON POWERLINES IN BRIDGETON NEAR HWY 70. TIME ESTIMATED BY RADAR. |
| Jul 24, 6:08 PM EDT | TSTM WND GST 54 | Cherry Point, NC | KNKT ASOS GUSTED TO 47 KT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS52 KMHX 242147
SVRMHX
NCC013-049-055-095-103-133-137-177-187-242245-
/O.NEW.KMHX.SV.W.0069.120724T2147Z-120724T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
547 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYRRELL COUNTY IN EASTERN NORTH CAROLINA
MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
PAMLICO COUNTY IN NORTH CAROLINA
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
SCUPPERNONG TO 10 MILES SOUTHWEST OF TRENTON...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF EDENTON TO 7 MILES NORTH OF HALF
MOON...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL IS LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BELLAIR...WENONA...
FOREST...SCUPPERNONG...KILKENNY...
PUNGO LAKE...BRICES CREEK...COLUMBIA...
WOODLEY...SIDNEY CROSSROADS...HAVELOCK...
PRESCOTT...REELSBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3533 7618 3551 7659 3538 7658 3548 7698
3528 7646 3496 7680 3507 7700 3500 7696
3498 7693 3493 7665 3491 7666 3487 7670
3486 7757 3595 7668 3599 7604 3565 7603
3596 7595 3600 7572
TIME...MOT...LOC 2146Z 274DEG 29KT 3607 7646 3492 7739
$$
112 follow-up statements
581
WWUS52 KMHX 242213
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT TUE JUL 24 2012
NCC013-049-055-095-103-133-137-177-187-242245-
/O.CON.KMHX.SV.W.0069.000000T0000Z-120724T2245Z/
TYRRELL NC-MAINLAND HYDE NC-MAINLAND DARE NC-PAMLICO NC-WASHINGTON NC-
BEAUFORT NC-JONES NC-ONSLOW NC-CRAVEN NC-
613 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CRAVEN...NORTHERN ONSLOW...CENTRAL JONES...BEAUFORT...
WASHINGTON...PAMLICO...NORTHWESTERN MAINLAND DARE...MAINLAND HYDE AND
TYRRELL COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NEWFOUNDLAND TO
CATFISH LAKE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WEEKSVILLE TO 13 MILES SOUTHWEST OF JAMES CITY...MOVING EAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... AURORA...FAIRFIELD
HARBOR...COLUMBIA...BAYBORO...HAVELOCK...GUM NECK...SWANQUARTER...
GREAT NECK...FAIRFIELD...EAST LAKE AND BUFFALO CITY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MUCH OF EASTERN NORTH CAROLINA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3533 7618 3551 7659 3538 7658 3548 7698
3528 7646 3496 7680 3507 7700 3500 7696
3498 7693 3493 7665 3491 7666 3487 7670
3486 7757 3595 7668 3599 7604 3565 7603
3596 7595 3600 7572
TIME...MOT...LOC 2211Z 274DEG 29KT 3605 7621 3491 7715
$$
11084
WWUS52 KMHX 242233
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT TUE JUL 24 2012
NCC013-103-133-187-242242-
/O.CAN.KMHX.SV.W.0069.000000T0000Z-120724T2245Z/
WASHINGTON NC-BEAUFORT NC-JONES NC-ONSLOW NC-
633 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONSLOW...CENTRAL
JONES...BEAUFORT AND WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA
AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3599 7604 3565 7603 3597 7581 3594 7577
3534 7618 3545 7644 3500 7697 3498 7693
3493 7665 3491 7666 3487 7670 3487 7711
3515 7733 3539 7714 3526 7690 3551 7649
3570 7663 3570 7640 3598 7627
TIME...MOT...LOC 2232Z 274DEG 29KT 3603 7600 3490 7695
$$
NCC049-055-095-137-177-242245-
/O.CON.KMHX.SV.W.0069.000000T0000Z-120724T2245Z/
TYRRELL NC-MAINLAND HYDE NC-MAINLAND DARE NC-PAMLICO NC-CRAVEN NC-
633 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CRAVEN...PAMLICO...NORTHWESTERN MAINLAND DARE...MAINLAND HYDE AND
TYRRELL COUNTIES...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF FORT LANDING TO LONG
LAKE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
WEEKSVILLE TO HAVELOCK...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...HAVELOCK...
MINNESOTT BEACH...HOBUCKEN...KILKENNY...ROSE BAY...
GUM NECK...SWANQUARTER...CENTER OF LAKE MATTAMUSKEET...GREAT NECK...
FAIRFIELD...EAST LAKE AND BUFFALO CITY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3599 7604 3565 7603 3597 7581 3594 7577
3534 7618 3545 7644 3500 7697 3498 7693
3493 7665 3491 7666 3487 7670 3487 7711
3515 7733 3539 7714 3526 7690 3551 7649
3570 7663 3570 7640 3598 7627
TIME...MOT...LOC 2232Z 274DEG 29KT 3603 7600 3490 7695
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:28 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 24, 3:28 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH THIS EVENING
THEN PUSH SOUTH ACROSS THE REGION TONIGHT INTO EARLY WEDNESDAY.
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
THURSDAY THROUGH LATE WEEK. ANOTHER FRONT IS FORECAST TO STALL AND
DISSIPATE OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM TUE...THREAT FOR SEVERE THUNDERSTORMS INCREASING LATE
THIS AFTERNOON...AS RAPID INTENSIFICATION OCCURRING WEST OF
RALEIGH AREA. EASTERN NC IS PRIMED FOR WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS AS SFC CAPE VALS
HAVE INC TO AOA 5000 J/KG WITH LI'S OF -11. WE ARE CONCERNED WITH
POSSIBLE SIGNIFICANT WIND DAMAGE WITH THE STORMS...WITH WIND GUSTS
UP TO 80 MPH. THUNDERSTORMS JUST WEST OF RALEIGH EXHIBITING RADAR
ESTIMATED WINDS ABOVE 70KT. RESIDENTS OF E NC ARE URGED TO CLOSELY
PAY ATTENTION TO POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE
ISSUED LATE THIS AFTERNOON AND EARLY EVENING. BEST ESTIMATE ON
TIMING OF STORMS IS AROUND 21Z ACROSS THE WEST (GREENVILLE TO
DUPLIN COUNTY)...TO 23Z NEAR THE COAST. THE STORMS SHOULD QUICKLY EXIT
THE AREA LATE THIS EVENING.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 315 PM TUE...HIGH PRES AT THE SFC AND ALOFT WILL NOSE INTO E
NC ON WED...BRINGING TEMPORARY RELIEF TO THE HEAT AND HUMIDITY.
THE ATMOSPHERE WILL STABILIZE...SO NO THUNDERSTORMS EXPECTED.
TEMPS WILL BE NEAR NORMAL THOUGH RELATIVE HUMIDITIES WILL BE QUITE
A BIT LOWER.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE INLAND PIEDMONT TROUGH WILL SET UP
ONCE AGAIN FOR THURSDAY AS UPPER RIDGE STARTS TO BREAK DOWN ON
FRIDAY. GIVEN SOUTHWESTERLY LOW-LEVEL FLOW AND RISING 500 MB
HEIGHTS...THURSDAY AND FRIDAY WILL BE RATHER HOT WITH MAXIMUM
TEMPERATURES WELL INTO THE 90S WITH DEWPOINTS LIKELY TO BE IN THE
MIDDLE TO UPPER 70S...SO HEAT ADVISORIES WILL BE QUITE LIKELY.
EXPECT ONLY A SLIGHT CHANCE OF SEA BREEZE INITIATED CONVECTION ON
THESE TWO DAYS. BROAD TROUGH WILL SET UP ALONG THE US EAST COAST
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GFS AND ECMWF SHOW A
WEAK FRONTAL BOUNDARY TRYING TO DRIFT INTO AT LEAST OUR NORTHERN
CWA SATURDAY BEFORE DISSIPATING. BOTH THE ECMWF AND GFS INDICATE
ANOTHER BOUNDARY DROPPING INTO OUR NORTHERN COUNTIES ON
SUNDAY...AGAIN BEFORE DISSIPATING. THINK THE PRESENCE OF THIS
BOUNDARY WILL SOMEWHAT ENHANCE PRECIPITATION POTENTIAL AND HAVE
GONE WITH CHC POPS FOR BOTH SATURDAY AND SUNDAY AFTERNOON AND
EVENING. DEEP S/SW FLOW RETURNS FOR MONDAY INTO TUESDAY OF NEXT
WEEK WITH A SLIGHT CHANCE OF CONVECTION NEAR THE SEA BREEZE BOTH
DAYS. TEMPERATURES FOR THE WEEKEND INTO TUESDAY WILL REMAIN NEAR
CLIMATOLOGICAL NORMALS WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND MINS MAINLY IN THE LOWER TO MIDDLE 70S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 130 PM TUES...A COMPLEX SHORTWAVE IS STARTING TO MOVE INTO
SW VA AND NW NC AND WILL CONTINUE TO MIGRATE TOWARD THE AREA. THIS
WILL LEAD TO AN INCREASE POTENTIAL OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.
CURRENTLY...CONDITIONS ACROSS EASTERN NC ARE PLEASANT WITH NOT MUCH
CLOUD COVER AND GREAT VSBYS. THIS TREND WILL QUICKLY CHANGE LATER THIS
AFTERNOON AS A SHORTWAVE APPROACHES FROM THE NW. WITH INSTABILITY
IN PLACE AND A SUFFICIENT LIFTING MECHANISM COMING
THROUGH...EXPECT WIDESPREAD ACTIVITY...ESPECIALLY FROM 4PM TO
MIDNIGHT. STRONG WINDS WILL ACCOMPANY THIS SYSTEM WITH WINDS
AROUND 15 KTS GUSTING AOA 35 KTS. THIS WILL CAUSE A CROSSWIND
EFFECT AT SOME TAF LOCATION WITH A NE/SW ORIENTED RUNWAYS. WHILE
VFR CEILINGS ARE EXPECTED...IF A SHOWER/THUNDERSTORM PASSES AT OR
NEAR A TAF SITE IT WILL LIKELY REDUCE VSBYS AND CIGS TO MVFR/IFR
CRITERIA. THUNDERSTORMS WILL MOVE OFFSHORE TONIGHT WITH SOME
RESIDUAL STRATUS THROUGH THE EARLY MORNING HOURS. SOUTHERLY SWLY
FLOW AHEAD OF THE SYSTEM WILL VEER TO THE NE BY WEDNESDAY MORNING
AS THE SYSTEM EXITS. WHILE DEW POINT DEPRESSIONS AGAIN ARE
SIGNALING FOG/LOW STRATUS...GIVEN CLOUD COVER...WINDS AND RECENT
CLIMO...DO NOT THINK THIS WILL OCCUR. SKIES WILL CLEAR WEDNESDAY
MORNING WITH SOME SCU DEVELOPING IN THE AFTERNOON.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...THINK CONVECTION WILL BE AT A RELATIVE
MINIMUM THURSDAY AND FRIDAY WITH LARGELY VFR CONDITIONS
ANTICIPATED. PRECIPITATION CHANCES INCREASE A BIT FOR THE WEEKEND
AS UPPER TROUGH DIGS SOUTH ALONG THE EAST COAST AND WEAK BOUNDARY
MEANDERS ACROSS OUR NORTHERN CWA. THINK SOME MVFR CONDITIONS WILL
BE POSSIBLE WITH SHOWERS/TSTMS OVER THE WEEKEND. THERE WILL ALSO
BE THE USUAL LATE NIGHT AND EARLY MORNING STRATUS AND FOG
POTENTIAL.
&&
.MARINE...
SHORT TERM /THROUGH TODAY/...
AS OF 315 PM TUE...LINGERING 6 FT SEAS AT DIAMOND SHOALS WILL
SUBSIDE LATE THIS EVENING...SO WILL LET SCA EXPIRE AS SCHUDULED
AROUND 09Z. WINDS WILL BECOME NORTHERLY WED MORNING AS A COOL
FRONT DROPS INTO THE AREA...THOUGH REMAIN SUB SCA. WINDS BECOME
LIGHT LATE IN THE DAY AS THE HIGH BUILDS IN.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...A WEAK EAST-WEST ORIENTED FRONTAL BOUNDARY
WILL SINK SOUTH INTO OUR NORTHERN COASTAL WATERS SATURDAY BEFORE
DISSIPATING. ANOTHER FRONTAL BOUNDARY WILL MAKE A RUN AT THE
NORTHERN COASTAL AREAS AGAIN SUNDAY...BUT AGAIN SHOULD DISSIPATE.
THIS MAY CAUSE THE WINDS TO HAVE A NORTHERLY COMPONENT FOR A WHILE
ON THOSE DAYS...BUT IN GENERAL...THE SYNOPTIC FLOW WILL CONTINUE
S/SW THROUGH THE PERIOD AT 10 TO 15 KNOTS...WITH OCCASIONAL GUSTS
TO 20 KNOTS...ESPECIALLY OVER THE CENTRAL WATERS. PER THE LATEST
WAVEWATCH 4 AND LOCAL SWAN MODELS...COMBINED SEAS SHOULD RANGE
FROM 2 TO 4 FEET WITH OCCASIONAL 5 FOOTERS OVER THE CENTRAL WATERS
THROUGH THE PERIOD. NO SCA CONDITIONS ARE EXPECTED AT THIS TIME.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ029-044>047-
079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...TL/CTC
MARINE...TL/CTCHazardous weather outlook, Jul 24, 3:36 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 PM EDT TUE JUL 24 2012 NCZ029-044>047-079>081-090>094-251945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-251945- CARTERET- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-251945- ONSLOW- 336 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-104-251945- OUTER BANKS DARE-OUTER BANKS HYDE- 336 PM EDT TUE JUL 24 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH HEAVY RAINFALL. RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 24, 5:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG FARMVILLE 35.59N 77.59W
07/24/2012 PITT NC PUBLIC
PINE TREES DOWN.
&&
EVENT NUMBER MHX1200366
MELENDEZLocal storm report, Jul 24, 5:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL FARMVILLE 35.59N 77.59W
07/24/2012 M0.25 INCH PITT NC PUBLIC
PEA SIZE HAIL IN FARMVILLE.
&&
EVENT NUMBER MHX1200367
MELENDEZLocal storm report, Jul 24, 5:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG KINSTON 35.28N 77.59W
07/24/2012 LENOIR NC 911 CALL CENTER
SEVERAL TREES DOWN IN KINSTON.
&&
EVENT NUMBER MHX1200368
MELENDEZLocal storm report, Jul 24, 5:35 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG 1 N KINSTON 35.29N 77.59W
07/24/2012 LENOIR NC 911 CALL CENTER
POWER LINES DOWN JUST NORTH OF KINSTON CITY LIMITS.
&&
EVENT NUMBER MHX1200369
MELENDEZLocal storm report, Jul 24, 5:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
07/24/2012 LENOIR NC 911 CALL CENTER
TREE DOWN IN LA GRANGE.
&&
EVENT NUMBER MHX1200370
MELENDEZLocal storm report, Jul 24, 5:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
547 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 N ROBERSONVILLE 35.90N 77.25W
07/24/2012 MARTIN NC 911 CALL CENTER
FOUR TREES DOWN ACROSS HWY 903.
&&
EVENT NUMBER MHX1200371
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:15 PM EDT | Special Weather Statement | MHX | Greene | 60 min |
| Jul 23, 8:16 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 44 min |
| Jul 23, 8:26 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Pitt | 64 min |
| Jul 23, 8:32 PM EDT | Special Marine Warning | MHX | 88 min | |
| Jul 23, 8:52 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 3 more | 53 min |
| Jul 23, 8:58 PM EDT | Special Weather Statement | MHX | Dare | 47 min |
| Jul 23, 9:21 PM EDT | Special Weather Statement | MHX | Tyrrell | 39 min |
| Jul 23, 9:45 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow, Pamlico | 60 min |
| Jul 23, 9:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 23, 11:21 PM EDT | Special Weather Statement | MHX | Duplin, Jones, Lenoir, Onslow | 54 min |
| Jul 23, 11:38 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 37 min |
| Jul 24, 12:18 AM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones, Lenoir, Onslow, Pamlico | 57 min |
| Jul 24, 1:13 AM EDT | Special Marine Warning | MHX | 47 min | |
| Jul 24, 1:17 AM EDT | Special Weather Statement | MHX | Pamlico | 58 min |
| Jul 24, 2:04 AM EDT | Special Weather Statement | MHX | Onslow | 56 min |
| Jul 24, 3:08 AM EDT | Special Weather Statement | MHX | Carteret, Jones | 67 min |
| Jul 24, 4:30 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 60 min |
| Jul 24, 4:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 59 min |
| Jul 24, 5:26 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 49 min |
| Jul 24, 5:28 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 24, 5:59 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jul 24, 6:04 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 56 min |
| Jul 24, 6:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 24, 6:21 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jul 24, 6:28 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 32 min |
| Jul 24, 7:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jul 24, 7:08 PM EDT | Special Marine Warning | MHX | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.